Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Suffering from hives. Prescribed cortisone and avil. Discontinued due to side effect. Now on homeo medicines. Gained weight, is it due to allopatic medicines?

My daughter suffers from Hives (Since 15th May)and she had been prescribed Cortisone (2 tab. to be taken at night) and Avil (1/2 tab to be taken in the morn and night) (This treatment was started on 1st June). We discontinued this treatment after 5 days due to the side effects and have now started homeopathy for hives. I have noticed she has gained a lot of weight. Is this due to the Allopatic medicines
Asked On : Sun, 24 Jun 2012
Answers:  2 Views:  92
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Weight gain of your daughter after treatment of hive…
I think it has a little chance of weight gain with allopathic medicine..Because your daughter took cortisone at a low dose and short course.
However, you need an assessment and follow up of this condition.
Stop all medication, avoid excessive fluid and salt intake
Measure and note body weight, Blood pressure, blood sugar of your daughter and follow up after 1 month.
Consult HCM after 1 month.
With regards,
Answered: Sun, 24 Jun 2012
I find this answer helpful
Ayurveda Specialist Dr. Munish Sood's  Response
1. what was the culprit of those hives (Urticaria)?
2. you haven't mentioned the age of your daughter, because in children commonest cause of hives is viral infection.
3. you didn't mentioned what were the side effects noted for which medication/treatment was discontinued?
4. steroids usually cause a gain in weight by causing fluid retention, redistribution of fat, but a lot of weight is a bit of concern so consult with your health care provider or with an endocrinologist.
5. If you have discontinued (short course), the effects are temporary and will stop.
6. take low salt(sodium) and high potassium diet which will control fluid retention.
7.Avoid processed sugars and simple carbohydrates instead take high protein and low fat diet.
Answered: Thu, 11 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor